Lengthening my taper plan also means more and more years on this awful poison. 9 more years is a LONG time... how do I know if the benefits of being on this longer and going at a snails pace means less damage on my brain and body than getting off sooner but not as slow?? A little conflicted about this. What should I do?
Because if you try that you may be bounced back to the start for the fourth time.
You are not going to be tapering for "9 more years" Where are you getting that from.
But yes if you have been taking paxil for 6 yrs and plan to taper for 3 then yeah that will total 9 yrs. So from what i see your tapering plan will only take you 3.2 years to get to 1mg.
You should go as slow as you need to. If that takes 5 years then sobeit that is what slowly is.
Here is a piece ive been reading from Glenmullen recently
"We assume that withdrawal symptoms do not cause injury to brain cells or to other organ systems. But, since it has not been adequately researched, we do not really know the answer to this question. The question [can antidepressants withdrawal symptoms do any injury to the brain or to other organ systems? ] is often asked by patients with severe symptoms like electric zaps sensations in the brains of disabling withdrawal symptoms. Because we lack a definitive answer, patients should be discouraged from repeatedly "toughing out" severe withdrawal symptoms. Instead, the tapering schedule should be paced so that patients experience mild, tolerable withdrawal symptoms. This provides something of an 'insurance policy' since we do not really know the answer to this important question." Glenmullen 2005.
Boy do i feel bad after reading this cos i 'toughed out' my wdl big time.
I am now redoing my taper plan to include much longer holds on 15mg, 10mg, 5mg, 1mg.
Maybe thats how you intend to get 9 more years.
I dont think you need to hold for a year and a half at each of these doses if thats what you plan.
Just do your drop and wait the 4 weeks if stable then do the next drop if not then hold for a couple more weeks.The cns will tell you what to do.
I think your taper plan is very wise and excellent.
Dont worry the 3-4 years will go really fast.
You may like to consider the Brassmonkey taper.